Missouri, 2016

Damaging Winds in Missouri, July 7, 2016

July 7, 2016 · NWS PAH · 3 events in 2 counties and zones

A developing line of thunderstorms moved east-southeast across southeast Missouri during the late morning hours. The storms moved through a moist and unstable environment ahead of a 500 mb shortwave trough over the mid and upper Mississippi Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$68,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A developing line of thunderstorms moved east-southeast across southeast Missouri during the late morning hours. The storms moved through a moist and unstable environment ahead of a 500 mb shortwave trough over the mid and upper Mississippi Valley. A west to southwest flow of very moist air at 850 mb averaged from 20 to 30 knots. A few isolated storms produced damaging wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 7, 5:25 AM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Jul 7, 5:25 AM CST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
625 AM CDT THU JUL 7 2016

.UPDATE...
Updated aviation section for 12z tafs

&&

.SHORT TERM...(Today through Saturday night)
Issued at 256 AM CDT Thu Jul 7 2016

Incredible rainfall rates producing widespread flooding and flash
flooding rains across especially western Ky counties around/just
east of PAH. Dual Pol and MRMS both show max axis pcpn rates in
2-3" per hour range...with ground truth obs verifying. For
example, off duty NWS meteorologist at Calvert City reported 4.6"
in 2 hr time span since midnight...which is target/right on with
Dual Pol/MRMS rate depictions. Same location yielded 5.5" for the
3 hr total, also on track with depicted radar accumulations.

The wave that helped touch this pcpn off is now/will be continuing
to move eastward across central Ky and beyond as we head into the
early morning hours. Residual lobe of energy overtop the lingering
boundary will keep it raining, at times heavily, across our
southern Ky counties for a few hours more, before tapering off
between sunrise and mid morning. From mid morning to early pm,
there may be a relative lull in pcpn, as the wave moves across the
Cumberland plateau, and the lobe/boundary extending back into our
southern Pennyrile finally pieces off into middle Tn, effectively
waning most convective elements, at least temporarily.

However, during the pm hours, we shift our eyes northwestward, as
the active MCS now over IA/NE...begins to threaten. The gfs all
but dissipates it on its dive southeastward, while the NAM
suggests it maintains itself and pushes on into/thru the PAH FA.
We'll go middle of the road with it, maintaining high chance pops
over the northwest counties...then gradually tapering into mid
chance (or lower) pops across the remainder of the FA. This best
fits the collab pic, with minor massages. Given the chance nature
of this incoming pcpn, esp with regard to its southeastward
advance, we'll hold off on short fuse FFA for Today, and let it
die its natural death upon expiration (we'll continue ongoing
FFW/FLW where needed). Then, we should see by pm hours where
pcpn, if any, is setting up, and trending on movement, before it
threatens areas over our central to southeastern parts that
received the heaviest rains. We'll also see how their recovery
goes, with regard to any additional FFA headline necessity.

Given the extent of the convection, both within and without the
FA, the presence of pcpn and associated blow off cloudiness is
muting today's highs a little from previous projections. With
even just a few hours of thinned clouds, we'll heat up nicely,
but should fall shy of Heat Advisory headline thresholds, though
triple digits are possible.

For Friday into Friday night...the models still project another
cold front to enter the forecast picture...driven southward from
the strong area of Low pressure making passage over the Great
Lakes. Just out of the fetch of the strongest westerlies, the
boundary may stall and become quasi stationary again over our area
Friday pm-Friday evening...which could result in a focusing
mechanism for either strong to svr storms, or another heavy rain
setup. We'll continue to outlook that potential on the HWO.
Similarly, we'll have to monitor convective progression and blow
off elements with regard to Heat Advisory headline necessity for
Friday pm.

Pops wane, but at least the chance continues, into the weekend, as
the primary upper Low now moves east of the Lakes, but the upper
ridging occurs over the High Plains, with the PAH FA between the
two primary features. The added fuel from diurnal heating will
make for the best chance time period to start the weekend.

.LONG TERM...(Sunday through Wednesday)
Issued at 256 AM CDT Thu Jul 7 2016

A messy extended foreast continues with the superblend of models
maintaining a daily chance category pop for all or portions of the
forecast area through the entire extended.

Synoptically speaking, Mississippi river valley ridging will yield
to incoming height falls and broad Low pressure troffing over
time. The net result in the meso will be the daily chance cat pops
ebbing from highest west to lowest east early, then translating
southwest to northeast across the area, as the primary upper Low
pressure storm system rides the Canadian border/lifts overtop the
Great lakes and the ridging yields to its energy passage in the by
then westerlies filtering across the middle to upper Mississippi
and Wabash river valleys by the end of the period.

&&

.AVIATION...
Issued at 625 AM CDT Thu Jul 7 2016

The large complex of storms finally weakened and moved southeast of
the taf sites, however another complex over northwest Missouri at
12z is heading southeast. The complex will likely hold together in
some form or fashion as diurnal heating and southwest low-level flow
destabilize the atmosphere. The most likely window for storms to
arrive at the taf sites is early to mid afternoon. Gusty winds and
ifr vsbys should accompany the activity, but not to the same
degree as Wed.

The only other concern is the lingering ifr cigs early this morning,
mainly in the EVV/OWB area. This low cloudiness should burn off by
late morning, giving way to a broken cu deck around 3k feet.
Redevelopment of low clouds/fog is a potential issue tonight given
extremely moist soil. However, enough southwest low-level flow is
expected at this time to break up low level clouds/fog.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.

&&

Aviation...MY
Hazardous weather outlook, Jul 7, 8:54 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
954 AM CDT THU JUL 7 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
954 AM CDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY INTO EARLY
TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. SOME HAIL CANNOT
BE RULED OUT.

FLOODING REMAINS A SERIOUS CONCERN FROM PORTIONS OF SOUTHERN
ILLINOIS INTO WEST KENTUCKY. MONITOR WATCHES...WARNINGS AND
STATEMENTS FOR THE LATEST.

MAXIMUM HEAT INDEX VALUES COULD TOP OUT FROM 100 TO 105 DEGREES
TODAY. THIS WILL BE LARGELY DEPENDENT ON THUNDERSTORMS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONTINUING DAILY STORM CHANCES EXIST. THE BEST CHANCE FOR STRONG
TO SEVERE STORMS WILL BE FRIDAY AFTERNOON AND EVENING, WITH A
MARGINAL TO SLIGHT RISK OF SEVERE STORMS ACROSS THE AREA. DAMAGING
WINDS WILL BE THE PRIMARY ASSOCIATED SEVERE WEATHER HAZARD, WITH
HEAVY RAIN AND LIGHTNING ACCOMPANYING STORM HAZARDS.

THE HEAT INDEX WILL TOP 100 FRIDAY AFTERNOON AND MAY APPROACH OR
EXCEED HEAT ADVISORY THRESHOLDS OF 105 AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED TO THE LATEST FORECASTS AND UPDATES FOR
POTENTIAL ACTIVATION REQUESTS.

In the hours before

Local storm report, Jul 7, 6:50 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
750 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND GST     MOUNT CARMEL            38.42N 87.77W
07/06/2016  E50.00 MPH       WABASH             IL   EMERGENCY MNGR

            SOME TREES WERE REPORTED DOWN ALONG WITH POWER OUTAGES IN
            THE COUNTY.

1240 PM     TSTM WND GST     WEST PADUCAH            37.08N 88.74W
07/06/2016  M66.00 MPH       MCCRACKEN          KY   ASOS

            MEASURED AT PADUCAH AIRPORT

0105 PM     TSTM WND DMG     1 W DELTA               37.20N 89.76W
07/06/2016                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            WINDS ESTIMATED 65 MPH. SEVERAL TREES DOWN WITH POWER
            OUTAGES. THERE IS ALSO SOME CORN FIELD DAMAGE

0105 PM     HEAVY RAIN       1 W DELTA               37.20N 89.76W
07/06/2016  E1.50 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            ESTIMATED RAINFALL OF 1.50 TO 2 INCHES OF RAIN IN 20
            MINUTES

0125 PM     TSTM WND DMG     2 NE ARLINGTON          36.81N 88.99W
07/06/2016                   CARLISLE           KY   EMERGENCY MNGR

            DAMAGE TO WRIGHTS SAWMILL ON COUNTY ROAD 1201

0133 PM     TSTM WND DMG     3 E MILBURN             36.80N 88.84W
07/06/2016                   CARLISLE           KY   EMERGENCY MNGR

            BARN DAMAGED ALONG 6000 BLOCK OF KY ROUTE 307
            SOUTH...BETWEEN KY ROUTES 121 AND 80 EAST

0250 PM     TSTM WND DMG     CLAY                    37.48N 87.82W
07/06/2016                   WEBSTER            KY   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN IN OR NEAR
            CLAY...TREE FELL ON A HOUSE...SEVERAL TREES FELL BLOCKING
            ROADS OR ONTO POWER LINES

0817 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
07/06/2016                   HOPKINS            KY   LAW ENFORCEMENT

            SEVERAL STREETS IN MADISONVILLE ARE COVERED IN WATER.
            HIGH WATER SIGNS BEING DEPLOYED.

0830 PM     FLASH FLOOD      2 ENE NEBO              37.40N 87.61W
07/06/2016                   HOPKINS            KY   TRAINED SPOTTER

            WATER COVERING SEVERAL PORTIONS OF EASTBOUND HWY
            41A...WATER FLOWING OVER THE ROAD IN SOME SPOTS

0904 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
07/06/2016                   HOPKINS            KY   LAW ENFORCEMENT

            HWY 1069 IS IMPASSABLE. SEVERAL ROADS HAVE VERY HIGH
            WATER ON THEM DUE TO DRAINAGE. BROWN BADGET LOOP BLOCKED
            OFF AND PEOPLE ARE STUCK BETWEEN FLOODED ROADS.

0940 PM     FLASH FLOOD      3 SSW STURGIS           37.51N 88.01W
07/06/2016                   CRITTENDEN         KY   LAW ENFORCEMENT

            WATER OVER PORTIONS OF SEVERAL COUNTY ROADS AND PORTIONS
            OF HWY 365

0940 PM     FLASH FLOOD      MARION                  37.33N 88.08W
07/06/2016                   CRITTENDEN         KY   LAW ENFORCEMENT

            WATER OVER PORTIONS MULTIPLE COUNTY ROADS AND HIGHWAYS
            INCLUDING HWY 60 EAST

0940 PM     FLASH FLOOD      STURGIS                 37.55N 87.99W
07/06/2016                   UNION              KY   FIRE DEPT/RESCUE

            FLOODING AND WATER OVER SEVERAL ROADS REPORTED IN STURGIS
            AREA

0949 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
07/06/2016                   HOPKINS            KY   LAW ENFORCEMENT

            NORTH MAIN ST HWY 41 IMPASSABLE. OFFICER REPORTS WATER UP
            TO HOOD OF CAR. THIS IS JUST SOUTH OF THE INTERSECTION
            WITH ISLAND FORD RD KY 1081.

1003 PM     FLOOD            1 N HURST               37.85N 89.14W
07/06/2016                   WILLIAMSON         IL   TRAINED SPOTTER

            COUPLE INCHES OF WATER OVER HIGHWAY 149

1003 PM     FLASH FLOOD      1 N HURST               37.85N 89.14W
07/06/2016                   WILLIAMSON         IL   TRAINED SPOTTER

            HWY 149 ALONG FRANKLIN COUNTY LINE

1009 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
07/06/2016                   HOPKINS            KY   LAW ENFORCEMENT

            RESIDENT ON IROQUOIS DRIVE REQUESTING ASSISTANCE DUE TO
            HOME BEING FLOODED AND NEEDS ASSISTANCE EVACUATING.

1014 PM     FLASH FLOOD      CENTRAL CITY            37.30N 87.13W
07/06/2016                   MUHLENBERG         KY   EMERGENCY MNGR

            DOWNTOWN CENTRAL CITY STREETS WITH SEVERAL FEET OF WATER
            OVER MANY OF THEM

1015 PM     FLASH FLOOD      MORTONS GAP             37.24N 87.47W
07/06/2016                   HOPKINS            KY   LAW ENFORCEMENT

            HIGH WATER ON SHOP STREET. HOME FLOODING.

1016 PM     FLASH FLOOD      3 SW DIXON              37.49N 87.73W
07/06/2016                   WEBSTER            KY   911 CALL CENTER

            PORTIONS OF KY ROUTE 132 WEST BEING CLOSED DUE TO WATER
            COVERING THE ROADS

1021 PM     FLASH FLOOD      5 E MADISONVILLE        37.34N 87.41W
07/06/2016                   HOPKINS            KY   LAW ENFORCEMENT

            HWY 70 AT NEALIE WEBB ROAD IS CLOSING DUE TO HIGH WATER.
            VEHICLE IS STUCK IN HIGH WATER.

1022 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
07/06/2016                   HOPKINS            KY   LAW ENFORCEMENT

            VEHICLE STUCK IN WATER UNDER RAILROAD TUNNELS ON
            WHITTINGTON DRIVE.

1023 PM     FLASH FLOOD      CRAYNE                  37.26N 88.08W
07/06/2016                   CRITTENDEN         KY   TRAINED SPOTTER

            WATER COVERING SEVERAL PARTS OF 641 WEST FROM FREDONIA KY
            TO MARION KY...AT TIMES WATER COVERING ROAD WAS NEARLY
            IMPASSABLE

1025 PM     FLASH FLOOD      MARION                  37.73N 88.94W
07/06/2016                   WILLIAMSON         IL   PUBLIC

            COURT STREET IN MARION IS FLOODED.

1030 PM     FLASH FLOOD      CENTRAL CITY            37.30N 87.13W
07/06/2016                   MUHLENBERG         KY   911 CALL CENTER

            3 TO 4 FEET OF WATER OVER ROADS THROUGHOUT CENTRAL CITY
            AND MANY ROADS ARE IMPASSABLE...SEVERAL VEHICLES
            COMPLETELY SUBMERGED...WORST CONDITIONS IN COUNTY ARE IN
            CENTRAL CITY

1036 PM     FLASH FLOOD      HARRISBURG              37.74N 88.55W
07/06/2016                   SALINE             IL   911 CALL CENTER

            MANY ROADS FLOODED THROUGHOUT HARRISBURG

1042 PM     FLASH FLOOD      STURGIS                 37.55N 87.99W
07/06/2016                   UNION              KY   911 CALL CENTER

            PORTIONS OF SEVERAL ROADS WITH WATER COVERING THEM NEAR
            STURGIS...INCLUDING US HWY 60 WEST AND BLUEBERRY HILL
            ROAD

1044 PM     FLASH FLOOD      HARRISBURG              37.74N 88.55W
07/06/2016                   SALINE             IL   LAW ENFORCEMENT

            NUMEROUS CITY STREETS IN HARRISBURG FLOODED.

1055 PM     FLASH FLOOD      MORTONS GAP             37.24N 87.47W
07/06/2016                   HOPKINS            KY   TRAINED SPOTTER

            AT LEAST SIX INCHES OF FLOWING WATER ON ROADS IN DOWNTOWN
            MORTONS GAP

1106 PM     HEAVY RAIN       2 S JUNCTION            37.69N 88.24W
07/06/2016  E3.00 INCH       GALLATIN           IL   TRAINED SPOTTER

            AT LEAST 3 INCHES OF RAIN IN 2 HOURS AND 45 MINUTES

1106 PM     FLASH FLOOD      EQUALITY                37.74N 88.34W
07/06/2016                   GALLATIN           IL   LAW ENFORCEMENT

            CAR STUCK IN WATER ON ILLINOIS 142 NEAR EQUALITY.

1110 PM     FLASH FLOOD      HARRISBURG              37.74N 88.55W
07/06/2016                   SALINE             IL   PUBLIC

            PORTIONS OF CHURCH STREET COVERED WITH SEVERAL FEET OF
            WATER NEAR THE SALINE CARE CENTER

1116 PM     FLASH FLOOD      1 NW EQUALITY           37.75N 88.36W
07/06/2016                   GALLATIN           IL   EMERGENCY MNGR

            NUMEROUS STATE ROUTES IN GALLATIN COUNTY COVERED
            PARTIALLY WITH WATER...INCLUDING HWY 142 AT SALINE
            GALLATIN COUNTY LINE WHICH IS IMPASSABLE

1117 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
07/06/2016                   HOPKINS            KY   LAW ENFORCEMENT

            WEST CENTER STREET FROM MADISON SQUARE DRIVE TO PARK
            AVENUE IS UNDER AT LEAST A FOOT OF WATER.

1154 PM     FLASH FLOOD      ROSICLARE               37.42N 88.35W
07/06/2016                   HARDIN             IL   911 CALL CENTER

            WATER COVERING PORTIONS OF A FEW CITY ROADS

1154 PM     FLASH FLOOD      GOLCONDA                37.36N 88.49W
07/06/2016                   LIVINGSTON         IL   911 CALL CENTER

            SEVERAL COUNTY ROADS PARTIALLY COVERED WITH WATER

1154 PM     FLASH FLOOD      ELIZABETHTOWN           37.45N 88.30W
07/06/2016                   HARDIN             IL   911 CALL CENTER

            WATER OVER PORTIONS OF ONE STATE ROAD AND SEVERAL CITY
            AND COUNTY ROADS...A FEW PORTIONS OF THESE WERE
            IMPASSABLE AT TIMES. A FEW CITY AND COUNTY ROADS
            TEMPORARILY CLOSED.

1156 PM     FLASH FLOOD      CARBONDALE              37.72N 89.22W
07/06/2016                   JACKSON            IL   BROADCAST MEDIA

            ROUTE 13 EASTBOUND NEAR WALL STREET IN CARBONDALE COVERED
            BY SEVERAL INCHES OF WATER WITH TWO CARS STRANDED.
            MANHOLE COVERS BLOW OUT WITH WATER UP/OUT.

1200 AM     FLASH FLOOD      6 SW GREENVILLE         37.15N 87.26W
07/07/2016                   MUHLENBERG         KY   EMERGENCY MNGR

            ROADWAYS FLOODING IN NUMEROUS LOCATIONS ACROSS THE COUNTY

1200 AM     HEAVY RAIN       CARBONDALE              37.72N 89.22W
07/07/2016  M4.26 INCH       JACKSON            IL   AWOS

            DAILY RAINFALL TOTAL FROM JULY 6TH

1204 AM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
07/07/2016                   HOPKINS            KY   LAW ENFORCEMENT

            SOME ROADS IN MADISONVILLE STILL IMPASSABLE...INCLUDING
            EAST CENTER FROM MADISON SQUARE DRIVE TO PARK AVENUE...AS
            WELL AS THE PARKWAY PLAZA MALL AREA

1222 AM     FLASH FLOOD      1 SE CRESWELL           37.26N 87.91W
07/07/2016                   CALDWELL           KY   PUBLIC

            PORTIONS OF SHADY GROVE ROAD IMPASSABLE NEAR CRESWELL

1227 AM     FLASH FLOOD      HOPKINSVILLE            36.85N 87.49W
07/07/2016                   CHRISTIAN          KY   EMERGENCY MNGR

            WIDESPREAD FLOODING THROUGHOUT THE COUNTY

1230 AM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
07/07/2016                   HOPKINS            KY   LAW ENFORCEMENT

            FIRE DEPARTMENT ENROUTE TO PARKWAY PLAZA MALL TO RESCUE
            WOMAN AND CHILD IN VEHICLE

1237 AM     FLASH FLOOD      1 NE MORTONS GAP        37.25N 87.46W
07/07/2016                   HOPKINS            KY   LAW ENFORCEMENT

            WHITE CITY ROAD IMPASSABLE A HALF MILE FROM THE PARKWAY

1245 AM     FLASH FLOOD      2 W DYCUSBURG           37.16N 88.22W
07/07/2016                   LIVINGSTON         KY   PUBLIC

            SUGAR CREEK ROAD IN TILENE AREA IS UNDER WATER...NEARBY
            FIELDS HAVE PONDING OF WATER

0100 AM     FLASH FLOOD      VIENNA                  37.41N 88.89W
07/07/2016                   JOHNSON            IL   LAW ENFORCEMENT

            WATER COVERING SOME PORTIONS OF LOCAL ROADS

0109 AM     FLASH FLOOD      ELKTON                  36.81N 87.16W
07/07/2016                   TODD               KY   TRAINED SPOTTER

            NORTH FORK OF ELK FORK CREEK IS OUT OF ITS BANKS

0115 AM     FLASH FLOOD      3 N MURPHYSBORO         37.81N 89.34W
07/07/2016                   JACKSON            IL   BROADCAST MEDIA

            FLASH FLOODING OF ROADS AND YARDS...DRIVEWAY OF HOME
            COMPLETELY FLOODED AND DITCHES OVERFLOWING INTO THE
            STREET IN SEVERAL LOCATIONS NEAR HARRISON ROAD

0117 AM     HEAVY RAIN       2 NNW CADIZ             36.90N 87.84W
07/07/2016  M3.16 INCH       TRIGG              KY   TRAINED SPOTTER

            3.16 INCHES OF RAIN IN TWO HOURS

0118 AM     FLASH FLOOD      PRINCETON               37.11N 87.88W
07/07/2016                   CALDWELL           KY   TRAINED SPOTTER

            SEVERAL FEET OF FLOWING WATER COVERING PORTIONS OF
            PARKING LOTS AND BALL FIELDS ALONG HWY 139

0121 AM     FLASH FLOOD      CADIZ                   36.87N 87.82W
07/07/2016                   TRIGG              KY   EMERGENCY MNGR

            WATER IN HOME ON BROWN STREET...SEVERAL ROADS IN TRIGG
            NOW COVERED WITH WATER

0148 AM     FLASH FLOOD      CALVERT CITY            37.03N 88.35W
07/07/2016                   MARSHALL           KY   EMERGENCY MNGR

            VEHICLE THREE-QUARTERS FULL OF WATER. APARTMENT BUILDING
            FLOODING. 3.23 INCHES OF RAIN...MOSTLY IN PAST HOUR.

0149 AM     FLASH FLOOD      2 S CALVERT CITY        37.00N 88.35W
07/07/2016                   MARSHALL           KY   NWS EMPLOYEE

            STANDING AND FAST FLOWING WATER ALONG NEARBY ROADS AND IN
            YARD

0159 AM     HEAVY RAIN       2 S CALVERT CITY        37.00N 88.35W
07/07/2016  M4.00 INCH       MARSHALL           KY   NWS EMPLOYEE

            FOUR INCHES OF RAIN SINCE MIDNIGHT

0205 AM     FLASH FLOOD      POSSUM TROT             37.01N 88.43W
07/07/2016                   MARSHALL           KY   911 CALL CENTER

            SIX PEOPLE TRAPPED IN APARTMENT DUE TO FLOODING...ALONG
            DRIVERS ROAD

0230 AM     FLASH FLOOD      CADIZ                   36.87N 87.82W
07/07/2016                   TRIGG              KY   BROADCAST MEDIA

            WATER OVER PORTIONS OF SEVERAL CITY AND COUNTY ROADS

0256 AM     FLASH FLOOD      ELKTON                  36.81N 87.16W
07/07/2016                   TODD               KY   TRAINED SPOTTER

            NORTH FORK OF ELK FORK CREEK IS WELL OUT OF ITS
            BANKS...HAS SURROUNDED A HOME...AND IS INUNDATING
            SURROUNDING FARMLAND

0301 AM     HEAVY RAIN       2 S CALVERT CITY        37.00N 88.35W
07/07/2016  M5.51 INCH       MARSHALL           KY   NWS EMPLOYEE

            5.51 INCHES IN 3 HOURS

0319 AM     FLASH FLOOD      CALVERT CITY            37.03N 88.35W
07/07/2016                   MARSHALL           KY   FIRE DEPT/RESCUE

            MANY ROADS IN MARSHALL COUNTY ARE UNDER WATER...INCLUDING
            MANY MAIN ROADS

0319 AM     FLASH FLOOD      2 SE CALVERT CITY       37.01N 88.33W
07/07/2016                   MARSHALL           KY   FIRE DEPT/RESCUE

            EVACUATIONS ARE UNDERWAY IN GILBERTSVILLE KY...INCLUDING
            EVACUATION OF ONE MOBILE HOME...THIS MOBILE HOME SITS
            WAIST HIGH AND WATER WAS UP TO THE DOOR

0332 AM     HEAVY RAIN       BENTON                  36.85N 88.36W
07/07/2016  E0.50 INCH       MARSHALL           KY   TRAINED SPOTTER

            HALF OF AN INCH OF RAIN IN 10 MINUTES

0349 AM     TSTM WND DMG     1 S ALMO                36.68N 88.28W
07/07/2016                   CALLOWAY           KY   TRAINED SPOTTER

            LAWN FURNITURE DAMAGED...SMALL TREE LIMBS BLOWN
            DOWN...GUTTERS BLOWN OFF OF HOME

0349 AM     TSTM WND DMG     1 S ALMO                36.68N 88.28W
07/07/2016                   CALLOWAY           KY   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN...GUTTERS BLOWN OFF HOME...LAWN
            FURNITURE DAMAGED

0421 AM     HEAVY RAIN       DRAFFENVILLE            36.94N 88.34W
07/07/2016  M6.87 INCH       MARSHALL           KY   MESONET

            RAINFALL SINCE MIDNIGHT ON KENTUCKY MESONET STATION

0432 AM     FLASH FLOOD      BENTON                  36.85N 88.36W
07/07/2016                   MARSHALL           KY   EMERGENCY MNGR

            MULTIPLE AGENCIES IN PROCESS OF EVACUATIONS THROUGHOUT
            MARSHALL COUNTY

0437 AM     FLASH FLOOD      2 N BENTON              36.88N 88.36W
07/07/2016                   MARSHALL           KY   FIRE DEPT/RESCUE

            ONE FOOT OF WATER OVER PURCHASE PARKWAY /FUTURE I-69/ AT
            MILE MARKER 46

&&

SMITTY
Special weather statement, Jul 7, 9:16 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1016 AM CDT THU JUL 7 2016

ILZ075-076-080>082-084>086-088-089-092-093-MOZ076-086-087-100-
107>112-114-071715-
JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-WILLIAMSON-
SALINE-UNION-JOHNSON-ALEXANDER-PULASKI-PERRY MO-BOLLINGER-
CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...
PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...CARBONDALE...
MURPHYSBORO...HERRIN...HARRISBURG...JONESBORO...VIENNA...CAIRO...
MOUND CITY...PERRYVILLE...SILVER LAKE...MARBLE HILL...
CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1016 AM CDT THU JUL 7 2016

AT 1016 AM...A LINE OF STRONG THUNDERSTORMS WAS APPROACHING
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. FROM 1030 AM THROUGH
NOON...THE STORMS WILL CONTINUE EAST AND MOVE INTO...AND ACROSS
THE AREA.

THE AIRMASS IS VERY UNSTABLE...ESPECIALLY ACROSS SOUTHEAST
MISSOURI INTO SOUTHWEST ILLINOIS. PREPARE FOR AT LEAST STRONG
WINDS...AND VERY HEAVY RAINFALL. ALSO...MONITOR FOR ADDITIONAL
STATEMENTS...AND POSSIBLY WATCHES AND WARNINGS. THESE STORMS
COULD STRENGTHEN AND BECOME SEVERE.

The radar

The Paducah radar (KPAH), 116 km away, was scanning. The volume nearest the first event began at 16:34 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bollinger

When
July 7, 10:34 AM CST
Where
Bollinger County, Zalma
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
37.150, -90.080

Trees were blown down on Highway 51 near Zalma.

Thunderstorm Wind, Scott

When
July 7, 11:00 AM CST
Where
Scott County, Lambert to 3 mi E of Benton
Measured
61 kt (70 mph) estimated gust
Property damage
$16,000
Reported by
Emergency Manager
Coordinates
37.080, -89.620

A few miles east of Benton, two mobile homes were damaged at the intersection of County Roads 332 and 333. One of the mobile homes lost a roof, and the second one lost the front porch. Eight roads were blocked due to downed trees in the central portion of the county.

Thunderstorm Wind, Scott

When
July 7, 11:04 AM CST to 11:15 AM CST
Where
Scott County, Scott City to 4 mi S of Commerce
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
37.250, -89.520

Just south of Commerce near the Mississippi River levee, a large metal farm shed was heavily damaged and windows were broken out of farm tractors. Numerous trees were snapped. Four miles south of Commerce, trees and limbs were blown down. Power was knocked out. In Scott City, trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2016Every state in 2016This day in weather historyWarnings in Missouri, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640505, 640506, 640507.